I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Help with Leakage

User
Posted 18 Jan 2015 at 17:16

I underwent radiation treatment, completed it in September 2014. My first PSA count this month since treatment is down from 5.6 to 4.5. Next check in early April.

Currently using Rapaflo once a week, for better urine flow. Major problem now is inability to hold an erection. Seems I have a leak. When I asked my doctor how long this might last, I was told 'who's knows'.

Has anyone had this experience? If so, please advise how you healed, how long it took to recover and how you coped with it.

User
Posted 02 Feb 2015 at 00:04
So no one on this site has had a problem with ED post treatment! That I find unbelievable. Is there really no one who can comment on my qestion?

Is this topic a taboo subject amongst guys with prostate cancer and therefore treatment which clearly leads to ED?

User
Posted 02 Feb 2015 at 01:20

Vinny, I don't know how or why your original post was missed but there is a whole section of this forum devoted to ED which you have somehow missed. It certainly isn't a taboo topic here - far from it!

http://community.prostatecanceruk.org/topics/27-Sex-and-relationships

I am not sure whether you were joking about the 'leak'? If not already done so, ask your oncologist or GP for referral to the local ED nurse or andrology clinic; as a man with ED resulting from prostate cancer treatment, you can get treatment on the NHS.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 02 Feb 2015 at 01:23

Ah, now I see you are in the USA which makes a difference to treatment options and costs.

Are you on HT as well? Is it impotence or has your libido left you? There is no treatment for loss of libido but plenty of things you could try for impotence.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 24 Feb 2015 at 04:03

Hello Lyn,

 

Thank you for replying, I will go to the link you sent me. 

It's not impotence so far as I can ascertain, definitely leakage, but exactly how, is yet to be determined. My urologist suggested Cialis rather than Viagra was the way forward. To a lesser degree he was correct, but even with the Mr V, it's not made much difference. Anyway, he suggested I wait until the next PSA count in early April, which is four weeks since the first post treatment. I am not on any medication now, but during the last couple of weeks, I ended up on morphine to kill the pain, because the idiot of a doctor failed to notice my sphincter muscle was damaged presumably by the radiation.  

Being in the States with all the medical expertise, does not necessarily make them better or even more accurate or honest, rather they chase the $$$$. I know that as I was married to one! She died just weeks before I was diagnosed. Had she been around during treatment, everything would have gone much better, she would never tolerate the BS I went through. 

To this day, neither the urologist nor the clinic who conducted the treatment, have ever called me to check if I was still alive or dead! Tells me all I really I need to know. My new urologist has been far better, but of course, they are only giving post treatment support, and hopefully with time, my PSA will fall to safer levels, but if I am correct, this could take 18 months, which is not easy to accept or live with. 

For the record, the discharge is more like a gel, and occurs at least weekly from the rear of all places. There is only one place that the clear fluid can come from. 

I have a support group now, but most of the guys had ops to remove the prostate, and further ops to do implants, and the newer radiation people are yet to start treatment. Being a Londoner and listening to Talksport, I hoped to communicate with guys who had been there, done that, etc. Anyway, it was nice to see your response. 

 

User
Posted 24 Feb 2015 at 04:10

My first paragraph stated ....which is four weeks since the first .... but it should have read:- which is four months since the first PSA post treatment, which was in December 2014.

Incidently, I have yet to find the right forum here for people who underwent radiation of their prostate.

User
Posted 24 Feb 2015 at 08:59

Hello Vinny and belated welcome.
Firstly, my sympathy on the loss of your wife last year?
Secondly, it is very unusual on this site for any newbie to be ignored and I cannot understand how your post as missed.

As to your problem, when you say the discharge is more like gel and from the "rear of all places" is it at all possible that this discharge is in fact, the result of radiation on your bowel, much like you can get with irritable bowel syndrome.
For instance, are we talking a clear gel or a coloured gel?

Best Wishes
Sandra

We can't control the winds - but we can adjust our sails
User
Posted 24 Feb 2015 at 09:45
Vinny

Hi over there in my seasonally adopted Country (6 weeks each in spring and fall)

I can probably clear up one mystery albeit not the one you would really want. Your first post was made on a Sunday, on this forum any new conversation or thread goes to the moderators for approval, that can take 24 -48 hours especially over a weekend. The post you make gets time stamped with the current UK (GMT or GMT+!) time. If other people post on conversations or threads that are already "live" any time after your post all of them will appear ahead of yours. It can be very frustrating, I have reported this back several times as a nil response to your first post can be so demoralising. As you will see it does not happen for comments or posts on an existing thread. It is supposed to stop trolls and probably does to some degree.

As for your leakage you seem quite sure that this is why you are not able to hold an erection but from what you have said If the gel leak is from your back passage i think it unlikely to be the cause altthough the effect may not help. The damage to your sphincter muscle could be the reason for the gel leak as answered by Sandra.

You have said that your wife passed last year and I am so sorry for your loss. It is hard enough dealing with bereavement let alone dealing with prostate cancer and all its issues as well.

I know here in the UK there are all sorts of things that ED nurses can give guidance on. Stimulation exercises, drugs, techniques etc. There must be an equivalent referal you can get from your urologist.

In the meantime your post is now right up there in the recent conversations arena so I hope you get more input from others who have experienced ED issues.

xx

Mo

User
Posted 24 Feb 2015 at 09:50
Vinny

just another thought the title of your conversation as well as the area you have posted it in would suggest to me urinary incontinence issues rather than an ED issue. A minor point but changing the location (as Lyn has descibed) and making the title a bit more specific may help you to get responses.

xx

Mo

 
Forum Jump  
©2023 Prostate Cancer UK